Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2014, 6:23 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 6:23 PM EDT (22:23 UTC)
- Expired
- May 11, 2014, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 69 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:33 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 11, 4:33 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT SUN MAY 11 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND ON MONDAY AS MULTIPLE DISTURBANCES WORK ACROSS THE REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NW PORTIONS OF THE FA. CU FIELD IS QUITE ROBUST ACROSS THE ENTIRE WESTERN HALF OF THE FA. ENVIRONMENT SUPPORTS ADDITIONAL THUNDERSTORM ACTIVITY THROUGH THE EVENING HOURS ACROSS THE FA. SOME OF THESE THUNDERSTORMS COULD APPROACH STRONG TO SEVERE LIMITS AND THEREFORE ADDED THIS MENTION TO THE HWO. IN ADDITION TO THE WIND AND HAIL THREAT THESE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE IN COVERAGE OVERNIGHT AND BE LIMITED TO A SLIGHT CHANCE ACROSS EXTREME NORTHERN PORTIONS OF THE FA BY THE END OF THE NEAR TERM. WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON MONDAY. MODELS DIFFER ON HOW WIDESPREAD THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE. SHOWERS AND THUNDERSTORMS WILL TAPER OFF BY MONDAY EVENING AND DRY CONDITIONS WILL BE IN PLACE FOR MONDAY NIGHT. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL FOR MONDAY WITH HIGH TEMPERATURES IN THE MIDDLE 80S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... COLD FRONT WILL APPROACH THE REGION ON TUESDAY AND MOVE INTO THE FORECAST AREA TUESDAY NIGHT. EXPECT THIS BOUNDARY TO STALL OUT ACROSS THE AREA ON WEDNESDAY. SO CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY TUESDAY AND CONTINUE INTO TUESDAY EVENING WITH GREATER COVERAGE IN THE WEST CLOSER TO THE BOUNDARY. APPEARS THAT THERE MAY BE A LULL IN ACTIVITY LATER TUESDAY NIGHT INTO WEDNESDAY MORNING AS INSTABILITY DECREASES TO A DIURNAL MINIMUM AND UPPER SUPPORT IS WEAK. BUT THEN A MORE VIGOROUS SHORT WAVE WILL APPROACH FROM THE SOUTHWEST ON WEDNESDAY PROVIDING LARGE SCALE LIFT. SO SHOWERS AND THUNDERSTORMS SHOULD BECOME NUMEROUS. TEMPERATURES WILL BE WELL ABOVE NORMAL TUESDAY AND TUESDAY NIGHT. WEDNESDAY HIGHS WILL BE QUITE DEPENDENT ON EXTENT OF CLOUD COVER AND HOW FAST PRECIPITATION DEVELOPS. SOUTHERN STREAM SHORT WAVE WILL LIFT TOWARDS THE REGION WEDNESDAY NIGHT AND PHASE WITH THE NORTHERN STREAM. THIS WILL DEVELOP A CLOSED LOW THAT WILL THEN SLOWLY LIFT NORTH THROUGH THE END OF THE WEEK. INITIAL DISTURBANCE WILL MOVE EAST OF THE FORECAST AREA LATE THURSDAY. THIS WILL HELP PUSH THE COLD FRONT EAST OF THE AREA. BUT UNTIL THIS OCCURS CONDITIONS WILL BE WET WITH SHOWERS AND EMBEDDED THUNDERSTORMS. THERE WILL BE A NARROWED DIURNAL RANGE WITH LOWS NEAR NORMAL AND HIGHS BELOW NORMAL. ADDITIONAL WEAK DISTURBANCES ROTATING AROUND THE UPPER LOW COULD BRING A FEW LIGHT SHOWERS WITH THE SOMEWHAT BETTER CHANCE OF MEASURABLE PRECIPITATION ON FRIDAY. SURFACE HIGH PRESSURE WILL BE ABLE TO BUILD IN OVER THE WEEKEND. TEMPERATURES WILL BE 6 TO 12 DEGREES BELOW NORMAL FOR THE END OF THE WEEK THROUGH THE WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND SPREAD FROM SOUTHWEST TO NORTHEAST INTO THE EVENING. COVERAGE IS UNCERTAIN AND THEREFORE AM FORECASTING VCTS FOR ALL TERMINALS INTO THE LATE EVENING. THIS ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET. HOWEVER...A PASSING DISTURBANCE MAY ALLOW FOR SOME CONVECTION TO LINGER LATER INTO THE NIGHT THAN CURRENTLY FORECAST. SOME CLEARING IS EXPECTED LATER TONIGHT. IF THIS DOES OCCUR...THEN REDEVELOPMENT OF FOG WILL BE POSSIBLE. ANY FOG WILL BURN OFF WITHIN A COUPLE OF HOURS OF SUNRISE MONDAY. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY...TUESDAY NIGHT... AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, May 11, 6:02 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 602 PM EDT SUN MAY 11 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-122215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 602 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 11, 5:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL BRADFORD 40.13N 84.43W
05/11/2014 E0.75 INCH DARKE OH TRAINED SPOTTER
MARBLE TO PENNY SIZE HAIL
&&
HUGHESSpecial weather statement, May 11, 5:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 553 PM EDT SUN MAY 11 2014 OHZ078>081-112230- ADAMS OH-BROWN OH-CLERMONT OH-HIGHLAND OH- 553 PM EDT SUN MAY 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN CLERMONT...CENTRAL BROWN AND NORTHWESTERN ADAMS COUNTIES THROUGH 630 PM EDT... AT 549 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMERSVILLE...MOVING EAST AT 30 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... PENNY SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN...MOUNT ORAB AND SEAMAN. ALSO...NEW HOPE...RUSSELLVILLE...LAKE WAYNOKA...SARDINIA... MOWRYSTOWN...FINCASTLE...WINCHESTER AND EMERALD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3914 8360 3893 8350 3880 8404 3897 8412
Special weather statement, May 11, 6:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 605 PM EDT SUN MAY 11 2014 OHZ051-112230- MIAMI OH- 605 PM EDT SUN MAY 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MIAMI COUNTY THROUGH 630 PM EDT... AT 604 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GARLAND... MOVING NORTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... ONE HALF INCH DIAMETER HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...TROY AND TIPP CITY. ALSO...LUDLOW FALLS...GINGHAMSBURG AND GRAYSON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4005 8419 3992 8407 3992 8442 4002 8443
Local storm report, May 11, 6:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL COVINGTON 40.12N 84.35W
05/11/2014 E0.50 INCH MIAMI OH TRAINED SPOTTER
WIND E40 MPH GUST
0605 PM HAIL TROTWOOD 39.80N 84.30W
05/11/2014 E0.25 INCH MONTGOMERY OH TRAINED SPOTTER
0607 PM HAIL PLEASANT HILL 40.05N 84.34W
05/11/2014 E0.25 INCH MIAMI OH TRAINED SPOTTER
WALL CLOUD WITH ROTATION
&&
HUGHESSpecial weather statement, May 11, 6:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT SUN MAY 11 2014
OHZ042-043-051-112300-
DARKE OH-MIAMI OH-SHELBY OH-
614 PM EDT SUN MAY 11 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...
NORTHWESTERN MIAMI AND NORTHERN DARKE COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHARPEYE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE...ANSONIA
AND VERSAILLES.
ALSO...UNION CITY...SHARPS CROSSING...COSMOS...ROSE HILL...
PIKEVILLE...ROSSBURG...ELDORA SPEEDWAY...GETTYSBURG...DARKE COUNTY
AIRPORT AND BROCK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4017 8429 4000 8481 4001 8482 4029 8481
4036 8454 4036 8444 4038 8443Local storm report, May 11, 6:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST VANDALIA 39.88N 84.19W
05/11/2014 M59 MPH MONTGOMERY OH ASOS
.75 INCH HAIL REPORTED AT THE DAYTON INTERNATION AIRPORT
- KDAY
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:47 AM EDT | Dense Fog Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 25 more | 6 hr |
| May 11, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 43 min |
| May 11, 5:50 PM EDT | Special Weather Statement | ILN | Champaign | 25 min |
| May 11, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 31 min |
| May 11, 6:05 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| May 11, 6:11 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 49 min |
| May 11, 6:14 PM EDT | Special Weather Statement | ILN | Darke | 46 min |
| May 11, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 43 min |
| May 11, 6:36 PM EDT | Tornado Warning | ILN | Champaign, Clark | 24 min |
| May 11, 7:10 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Miami | 3 hr |
| May 11, 7:10 PM EDT | Special Weather Statement | ILN | Clark, Madison | 35 min |
| May 11, 7:14 PM EDT | Special Weather Statement | ILN | Butler | 31 min |
| May 11, 7:32 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| May 11, 7:41 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| May 11, 7:43 PM EDT | Special Weather Statement | ILN | Madison | 32 min |
| May 11, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble, Warren | 42 min |
| May 11, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 50 min |
| May 11, 5:25 PM EDT | Special Weather Statement | ILN | Wayne | 35 min |
| May 11, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 38 min |
| May 11, 6:29 PM EDT | Special Weather Statement | ILN | Fayette, Union | 31 min |
| May 11, 7:06 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.